Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Apr 30, 2019, 4:24 PM CDT for Borden County, Scurry County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 30, 2019, 5:06 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.5 in
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:27 PM CDT | TORNADO | 1 Se Fluvanna, TX | TORNADO STAYED OVER OPEN FIELD,DISSIPATED AROUND 431 PM CDT,REPORTED BY TRAINED SPOTTER FROM THE SNYDER FIRE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.3
The text
As transmitted.
571
WFUS54 KMAF 302124
TORMAF
TXC033-415-302215-
/O.NEW.KMAF.TO.W.0012.190430T2124Z-190430T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
424 PM CDT Tue Apr 30 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
Northwestern Scurry County in western Texas...
Northeastern Borden County in western Texas...
* Until 515 PM CDT.
* At 424 PM CDT, a confirmed tornado was located near Fluvanna, or 8
miles south of Lake Alan Henry, moving northeast at 35 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Emergency Management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Scurry and northeastern Borden Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3282 10113 3296 10123 3297 10105 3296 10080
TIME...MOT...LOC 2124Z 239DEG 29KT 3295 10111
TORNADO...OBSERVED
HAIL...1.50IN
$$
HC2 follow-up statements
870
WWUS54 KMAF 302132
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
432 PM CDT Tue Apr 30 2019
TXC033-415-302215-
/O.CON.KMAF.TO.W.0012.000000T0000Z-190430T2215Z/
Scurry TX-Borden TX-
432 PM CDT Tue Apr 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN SCURRY AND NORTHEASTERN BORDEN COUNTIES...
At 430 PM CDT, a confirmed tornado was located near Lake Alan Henry,
moving northeast at 35 mph. The tornado is located 2 miles east of
Fluvanna near CR2175/612.
HAZARD...Damaging tornado and half dollar size hail.
SOURCE...Fire department confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fluvanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3282 10113 3296 10123 3297 10105 3296 10080
TIME...MOT...LOC 2130Z 239DEG 29KT 3298 10105
TORNADO...OBSERVED
HAIL...1.25IN
$$
HC526
WWUS54 KMAF 302206
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
506 PM CDT Tue Apr 30 2019
TXC033-415-302214-
/O.CAN.KMAF.TO.W.0012.000000T0000Z-190430T2215Z/
Scurry TX-Borden TX-
506 PM CDT Tue Apr 30 2019
...THE TORNADO WARNING FOR NORTHWESTERN SCURRY AND NORTHEASTERN
BORDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
western Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern Scurry County.
LAT...LON 3282 10113 3296 10123 3297 10105 3296 10080
TIME...MOT...LOC 2204Z 239DEG 29KT 3312 10076
$$
HCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:45 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 30, 2:45 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Tue Apr 30 2019
.DISCUSSION...
At 18Z, WV imagery showed the upper trough over central NM, leaving
West Texas and Southeast New Mexico under SW flow aloft. At the
sfc, obs put the dryline from near KROW-KCNM-KINK-KFST-Big Bend
Area. This feature has begun mixing east over the past couple of
hours as winds have veered to SW-W in response to leeside troughing
on the Front Range. High winds have so far failed to materialize in
the Guadalupes, but we're reluctant to cancel the current warning
until after peak heating/mixing.
Mesoanalysis indicates that, unlike 24 hrs ago, there is no cap over
the CWA this afternoon, w/sbcapes in excess of 2500 J/kg east of the
dryline. Mid-lvl lapse rates of 7-8 C/km will maintain the hail
threat, and w/dcapes of ~1200 J/kg running right alone the dryline,
a wind threat is in the mix, as well. Further east, better 0-3km/0-
1km SR helicities are confined to the far ern zones, as well as lwr
LCL heights. Convection has already begun near KFST, and models hint
at bringing a couple of shortwaves thru the lwr Trans Pecos
overnight.
Zonal flow aloft follows the trough, and will persist thru the
weekend. The dryline will stay generally along and east of the
Texas/NM border each day, w/a chance of convection along and east of
this feature. Thu, a cold front will move into the area, courtesy
of a trough traversing the U.S./Canadian border. This will bring
temps down closer to normal Thu-Sat. As post-frontal winds veer to
east Thu night/Fri, they'll back moisture up against the wrn mtns,
expanding chances of convection further west.
Temps rebound to above-normal Sunday, and stay that way into the
extended under dirty ridging that transitions to SW flow aloft by
Monday as the next major trough approaches. A chance of convection
will be possible over the weekend, but long-range models are out of
phase by this time, so we'll keep chances minimal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 89 60 79 / 10 10 0 20
Carlsbad 54 88 54 82 / 0 0 0 0
Dryden 65 92 65 86 / 20 10 10 30
Fort Stockton 59 89 59 87 / 0 0 0 20
Guadalupe Pass 56 81 57 79 / 0 0 0 0
Hobbs 52 85 51 78 / 0 0 0 10
Marfa 49 83 48 85 / 0 0 0 10
Midland Intl Airport 59 90 60 84 / 10 0 0 20
Odessa 59 89 59 84 / 0 0 0 20
Wink 56 90 56 87 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 6 PM MDT this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
24/44Hazardous weather outlook, Apr 30, 2:13 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 213 PM CDT Tue Apr 30 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 213 PM CDT Tue Apr 30 2019 /113 PM MDT Tue Apr 30 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening across the Permian Basin and Lower Trans Pecos. Some storms may become strong to severe through this evening, especially across the eastern Permian Basin. The strongest storms will be capable of producing damaging winds, large hail, and perhaps an isolated tornado. Locally heavy rainfall could also result in localized flash flooding. A High Wind Warning will remain in effect for the Guadalupe and Delaware Mountains. Elevated to near critical fire weather conditions are anticipated this afternoon into early this evening in the Guadalupe Mountains where a Fire Danger Statement is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible through the remainder of the week, especially across the eastern Permian Basin and Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 30, 3:25 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
325 PM CDT Tue Apr 30 2019
TXZ075-302115-
Pecos TX-
325 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
415 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of McCamey, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 293 and 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.
&&
LAT...LON 3073 10236 3081 10243 3102 10220 3100 10219
3101 10218 3100 10214 3099 10209 3100 10205
3098 10201 3099 10199 3096 10195 3095 10193
3093 10192 3093 10189
TIME...MOT...LOC 2025Z 240DEG 49KT 3093 10206
44Local storm report, Apr 30, 3:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
344 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GREENWOOD 32.03N 101.90W
04/30/2019 E1.75 INCH MIDLAND TX TRAINED SPOTTER
&&
AGARCIALocal storm report, Apr 30, 4:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
423 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 8 SW IRAAN 30.83N 101.99W
04/30/2019 E1.00 INCH Pecos TX TRAINED SPOTTER
HAIL REPORTED AT MM 314 ON INTERSTATE 10.
&&
AGARCIAThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:12 PM CDT | Areal Flood Advisory | MAF | Winkler | 3 hr |
| Apr 29, 7:13 PM CDT | Special Weather Statement | MAF | Loving | 47 min |
| Apr 29, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 65 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 23 min |
| Apr 29, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 48 min |
| Apr 29, 8:31 PM CDT | Special Weather Statement | MAF | Ector | 59 min |
| Apr 29, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 52 min |
| Apr 29, 9:04 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Apr 30, 3:22 AM CDT | High Wind Warning | MAF | Culberson | 16 hr |
| Apr 30, 3:25 PM CDT | Special Weather Statement | MAF | Upton | 50 min |
| Apr 30, 3:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 58 min |
| Apr 30, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin, Midland | 40 min |
| Apr 30, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 66 min |
| Apr 30, 4:02 PM CDT | Tornado Warning | MAF | Pecos | 28 min |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 42 min |
| Apr 30, 4:19 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 56 min |
| Apr 30, 4:30 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| Apr 30, 4:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Apr 30, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 37 min |
| Apr 30, 5:18 PM CDT | Special Weather Statement | MAF | Crockett | 42 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.